Alabama, 2013

Flood and Damaging Winds in Alabama, September 24, 2013

September 24, 2013 · NWS MOB · 3 events in 2 counties and zones

Thunderstorms developed across southwest Alabama and produced heavy rain and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southwest Alabama and produced heavy rain and gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 24, 3:03 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 24, 3:03 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT TUE SEP 24 2013

.SHORT TERM [TONIGHT THROUGH THURSDAY]...SEVERE THUNDERSTORM WATCH
#535 REMAINS IN EFFECT OVER FOR SOUTHEAST MS AND MUCH OF SOUTHWEST AL
THROUGH 9 PM THIS EVENING. AFTER COORDINATION WITH SPC...STONE...
GEORGE...MOBILE AND BALDWIN COUNTIES HAVE BEEN INCLUDED IN THIS
WATCH. FORECASTERS HAVE BEEN WATCHING AN UPPER LEVEL TROF LIFTING
ACROSS THE MISSISSIPPI RIVER VALLEY. THE UPPER TROF HAS TAKEN ON A
NEGATIVE TILT WHICH HAS RESULTED IN AN AREA OF ENHANCED LIFT ALONG AN
EASTWARD ADVANCING SQUALL LINE OUT OF MISSISSIPPI THIS AFTERNOON.
WITH MARGINAL INSTABILITY IN PLACE...SEVERE THUNDERSTORMS ARE
POSSIBLE AS THE SQUALL LINE SHIFTS FURTHER EAST OVER THE INTERIOR
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING.

ASSOCIATED LIFT WITH THE UPPER LEVEL SUPPORT CONTINUES EAST TONIGHT
WITH THE HIGHER COVERAGE OF SHOWERS AND STORMS (NUMEROUS WORDING)
BECOMING ORIENTED EAST OF I-65. SCATTERED COVERAGE WEST. CHANCES OF
SHOWERS AND STORMS WILL CONTINUE TO TREND LOWER ON WEDNESDAY AS AXIS
OF FRONTAL BOUNDARY SLIPS EASTWARD INTO AND ACROSS THE CENTRAL GULF
COAST. OVERNIGHT LOW TEMPERATURES FORECAST TO RANGE FROM THE LOWER
TO MID 70S. HIGHS ON WEDNESDAY...MOSTLY IN THE UPPER HALF OF THE
80S. /10

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD FROM THE WESTERN
GULF OF MEXICO NROTHWARD THROUGH THE MISSISSIPPI VALLEY...UPPER
MIDWESTERN STATES AND THE GREAT LAKES REGION THURSDAY. A DRY AND
SUBSIDENT DEEP LAYER AIRMASS WILL BE IN PLACE ACROSS OUR CWFA TO THE
EAST OF THIS FEATURE THROUGH THE DAY. OTHERWISE...A WEAK FRONTAL
BOUNDARY WILL PUSH SLOWLY SOUTHWARD INTO NORTHERN PORTIONS OF CWFA
THURSDAY AFTERNOON. WE EXPECT MOSTLY SUNNY SKIES...WITH HIGHS RANGING
FROM THE MID 80S IN NORTHERN PORTIONS OF THE FORECAST AREA...TO
AROUND 90 NEAR THE COAST. /21

.LONG TERM [FRIDAY THROUGH TUESDAY]...A HIGHLY AMPLIFIED UPPER RIDGE
EXTENDING FROM THE NORTHWEST GULF OF MEXICO CLEAR INTO EASTERN CANADA
FRIDAY MORNING WILL WANE AS A STRONG UPPER TROUGH OVER THE WESTERN
CONUS LIFTS EAST-NORTHEAST OVER THE NORTHERN PLAINS AND GREAT LAKES
REGION. MODELS ARE IN GOOD AGREEMENT WITH THIS. A DEEP NORTHWEST FLOW
ALOFT WILL THEN FOLLOW THROUGH THE REMAINDER OF THE LONG TERM AS AN
UPPER TROUGH DOMINATES THE EASTERN CONUS. LARGE SURFACE HIGH ACROSS
THE ENTIRE EASTERN CONUS WILL REMAIN INTACT THROUGH SATURDAY...AND
THEN WEAKEN AND SHRINK EARLY NEXT WEEK. LARGE SCALE SUBSIDENCE AND
DEEP LAYER DRY AIR ABOVE 700 MB WILL BRING DRY CONDITIONS...SUNNY TO
MOSTLY SUNNY DAYS AND CLEAR TO MOSTLY CLEAR NIGHTS THROUGH THE
WEEKEND. ISOLATED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE
POSSIBLE MONDAY AND TUESDAY AS THE UPPER TROUGH SETTLES OVER THE
EASTERN CONUS...AND LOW TO MID LEVEL LEVEL MOISTURE INCREASES ACROSS
THE REGION. HIGH TEMPERATURES WILL BE 2 TO 4 DEGREES ABOVE NORMAL
THROUGH THE WEEKEND...AND THEN RETURN TO BACK NEAR NORMAL MONDAY AND
TUESDAY. /22

&&

.AVIATION [24.18Z TAF ISSUANCE]...SHRA/TSRA COVERAGE FORECAST TO
INCREASE THROUGH THE AFTERNOON AS A FRONTAL BOUNDARY OFF THE
ALABAMA/NORTHWEST FLORIDA COAST EASES NORTHWARD. LOWEST CIG BASES
FORECAST TO IFR/LIFR LEVELS WITH POTENTIAL OF IFR VSBY WITH THE
PASSAGE OF MODERATE TO BRIEF LOCALLY HEAVY RAINS IN/NEAR TSRA. BRIEF
STRONG WIND GUSTS IN/NEAR AFTERNOON AND EVENING CONVECTION. /10

&&

.MARINE...A COLD FRONT...MOVING EASTWARD INTO THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT...SETTLES ACROSS THE COASTAL WATERS ON
WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS EVENING ARE
FORECAST TO DECREASE IN COVERAGE ON WEDNESDAY. WINDS...WAVES AND SEAS
WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS. A FEW WATERSPOUTS
POSSIBLE. THE FRONT SINKS DEEP INTO THE GULF BY THE LATTER HALF OF
THE WEEK WITH HIGH PRESSURE BUILDING SOUTHWARD OVER THE SOUTHEAST.
THIS HIGH RESULTS IN A PREVAILING EASTERLY WIND FLOW FOR THE
WEEKEND. THE HIGHER SEAS LOOK TO OCCUR THIS WEEKEND...WELL
OFFSHORE...DUE TO THE LONGER EASTERLY FETCH. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  89  70  90  68 /  50  20  05  05  05
PENSACOLA   75  89  72  87  72 /  60  30  10  05  05
DESTIN      76  87  72  87  73 /  60  40  10  05  05
EVERGREEN   71  88  65  87  65 /  60  30  10  05  05
WAYNESBORO  71  88  65  89  66 /  30  10  05  05  05
CAMDEN      70  88  65  86  65 /  70  30  10  05  05
CRESTVIEW   72  90  68  88  67 /  60  40  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 24, 1:27 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT TUE SEP 24 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251715-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
227 PMCDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE
FORECAST AREA THIS AFTERNOON THROUGH TONIGHT.

A FEW THUNDERSTORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH
DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS WILL ALSO
ACCOMPANY THE STRONGER STORMS.

LOCALIZED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE
UNDERNEATH THE STRONGER SHOWERS AND THUNDERSTORMS. THESE LOCALLY
HEAVY DOWNPOURS MAY QUICKLY RESULT IN PONDING OF WATER ON AREA
ROADWAYS AND FLOODING OF LOW LYING AREAS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAIN AND FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.

GMZ630>635-650-655-670-675-251715-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
227 PMCDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MARINE
AREA THIS AFTERNOON THROUGH TONIGHT. GUSTY STRAIGHT LINE WINDS...
PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING WILL ACCOMPANY MOST OF
THE THUNDERSTORMS LATER TODAY AND TONIGHT. A FEW ISOLATED WATERSPOUTS
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO STRONG EASTERLY WIND FLOW WILL RESULT IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT LATE IN THE WEEK AND OVER THE WEEKEND.

In the hours before

Special weather statement, Sep 24, 1:43 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT TUE SEP 24 2013

ALZ051-242100-
CHOCTAW AL-
243 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 400 PM CDT...

AT 240 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF MERIDIAN TO 9 MILES NORTHEAST
OF QUITMAN TO 2 MILES EAST OF QUITMAN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LISMAN...             BUTLER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. HEAVY
RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF
WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE.
TRAVELERS ARE URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 1:55 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE SEP 24 2013

ALZ051>053-MSZ067-242100-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-CLARKE AL-
255 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHERN CHOCTAW...NORTHWESTERN WASHINGTON
AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 400
PM CDT...

AT 250 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF QUITMAN TO 11 MILES NORTHEAST
OF RICHTON TO 8 MILES NORTHWEST OF RICHTON...AND MOVING EAST AT 35
TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...              BUCKATUNNA...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...         COFFEEVILLE...        MILLRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 2:46 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT TUE SEP 24 2013

ALZ051>055-242200-
CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-CLARKE AL-
346 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHOCTAW...
SOUTHWESTERN MONROE...NORTHERN WASHINGTON...SOUTHWESTERN WILCOX AND
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT...

AT 340 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF BUTLER TO 21 MILES SOUTH OF
BUTLER TO 11 MILES NORTH OF CHATOM TO 4 MILES NORTHWEST OF CHATOM TO
16 MILES NORTH OF LEAKESVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...         PINE HILL...          WHATLEY...
  THOMASVILLE...        JACKSON...            GROVE HILL...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 3:19 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CDT TUE SEP 24 2013

ALZ052-053-061>063-MSZ076-078-079-242245-
WASHINGTON AL-STONE MS-GREENE MS-UPPER BALDWIN AL-CLARKE AL-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
419 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE...
SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 417 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF LEAKESVILLE TO 17 MILES NORTH OF
ST. MARTIN...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOWA CHOCTAW RESERVATION...
  MOVICO...             TILLMANS CORNER...    THEODORE...
  SEMMES...             SATSUMA...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 10 AND
27. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Sep 24, 3:56 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT TUE SEP 24 2013

ALZ052-053-055-056-059-061>064-FLZ001-003-MSZ078-079-242330-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-STONE MS-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-CLARKE AL-
LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
456 PM CDT TUE SEP 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE AND
SOUTHEASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHERN
CONECUH...ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...
SOUTHEASTERN CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA AND NORTHERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 PM CDT...

AT 454 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF FRISCO CITY TO 15 MILES
NORTHWEST OF BAY MINETTE TO 14 MILES NORTH OF ST. MARTIN...AND MOVING
SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOWA CHOCTAW RESERVATION...
  MOVICO...             CODEN...
  POARCH CREEK RESERVATION...                 JAY...
  FLOMATON...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 49.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 94.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

The radar

The Mobile radar (KMOB), 122 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Clarke

When
September 24, 4:05 PM CST to 4:07 PM CST
Where
Clarke County, Grove Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.700, -87.780

Winds estimated at 70 mph downed numerous trees and powerlines from near Toddtown to Grove Hill and from Highway 43 eastward to Whatley.

Thunderstorm Wind, Escambia

When
September 24, 5:30 PM CST to 5:32 PM CST
Where
Escambia County, 3 mi E of Rockhill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.120, -86.949

Winds estimated at 60 mph downed a large tree at the intersection of Ridge Road and Maycreek Road.

Flood, Escambia

When
September 24, 6:30 PM CST to 7:30 PM CST
Where
Escambia County, 1.12 mi WNW of Atmore to 0.97 mi SSW of Atmore
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.036, -87.518

Extensive Areal flooding in Atmore. Parking lots and several roads covered with water. Water also entering a couple of residences.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477985, 477982, 477983.